MAUDE Adverse Event Report: 3M COMPANY VALLEY PLANT 3M¿ UNIVERSAL ELECTROSURGICAL PAD; ELECTROSURGICAL RETURN ELECTRODE

3M COMPANY VALLEY PLANT 3M¿ UNIVERSAL ELECTROSURGICAL PAD; ELECTROSURGICAL RETURN ELECTRODE
Catalog Number 9135-LP
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Necrosis (1971); Full thickness (Third Degree) Burn (2696)
Date of Event 11/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 & a2: date of birth: not provided.H10: an investigation into this lot was performed and no quality issues were identified.At this time, a product sample has not been returned to 3m for analysis and a root cause is not able to be definitively determined.3m will continue to monitor.The instructions for use states, to reduce the risk of burns the site must be clean, dry and free of hair and to remove hair at application site.
 
Event or Problem Description
A patient allegedly experienced a left thigh/hip 3rd degree burn with the use of the 3m¿ universal electrosurgical pads, 9135-lp lot 202503co.The physician observed a strong burning odor reportedly noted to be coming from the area of the grounding pad in less than one minute from the start of the case, and the physician stopped the case.The pad was noted to have a large burn mark through it and onto the patient's skin leaving a 3cm long x 1cm width left thigh/hip third degree burn with necrotic tissue that was only present through the burnt area on the 3m pad.The grounding pad was removed, and a second grounding pad was placed on the patient on the opposite of the first location and the case was continued.An intensivist and wound center were consulted, and the patient was referred to the emergency room.The patient was seen the next day for wound care follow up with subsequent follow ups.The patient is currently doing "okay".
 
Additional Manufacturer Narrative
H10 correction: h6 has been updated to code:3331, as it was not previously provided in the initial mdr.Submitted on 11/15/2023.3m received product samples has been received although the sample size was not adequate in order to perform testing.

Brand Name
3M¿ UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
ELECTROSURGICAL RETURN ELECTRODE
Manufacturer (Section D)
3M COMPANY VALLEY PLANT
600 east meigs st.
valley NE 68064
Manufacturer (Section G)
3M COMPANY VALLEY PLANT
600 east meigs st.
valley NE 68064
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514611000
MDR Report Key18139802
Report Number2110898-2023-00100
Device Sequence Number20828678
Product Code GEI
UDI-Device Identifier50707387580730
UDI-Public50707387580730
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Catalogue Number9135-LP
Device Lot Number202503CO
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient Weight125 KG
Patient EthnicityNon Hispanic
Patient RaceWhite